Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 25, 2020, 2:01 AM PDT for Clark County, Lincoln County, Nye County, Nevada; Inyo County, San Bernardino County, California. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2020, 2:01 AM PDT (09:01 UTC)
- Expired
- Mar 26, 2020, 4:58 AM PDT
- In force
- 27 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 144 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2767 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760 WWUS75 KVEF 250901 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 201 AM PDT Wed Mar 25 2020 CAZ522-NVZ016>020-022-252100- /O.NEW.KVEF.WI.Y.0011.200325T0901Z-200326T1200Z/ Death Valley National Park-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Furnace Creek, Stovepipe Wells, Shoshone, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 201 AM PDT Wed Mar 25 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. Winds may lull for a few hours this morning before picking up again in the afternoon. * WHERE...Portions of southern Nevada and southeast California including most of Clark County and the Las Vegas Metro area. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Localized areas of blowing dust and sand. Strong crosswinds possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523>525-252100- /O.NEW.KVEF.WI.Y.0011.200325T2000Z-200326T1200Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, and Twentynine Palms 201 AM PDT Wed Mar 25 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Much of the Mojave Desert and Morongo Basin. This includes Barstow...Yucca Valley...Landers..and Twentynine Palms. * WHEN...From 1 PM this afternoon to 5 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Areas of blowing dust and sand are likely. Strong crosswinds can also be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
595 WWUS75 KVEF 252051 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 151 PM PDT Wed Mar 25 2020 CAZ522-NVZ016>020-022-260900- /O.CON.KVEF.WI.Y.0011.000000T0000Z-200326T1200Z/ Death Valley National Park-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Furnace Creek, Stovepipe Wells, Shoshone, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 151 PM PDT Wed Mar 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southern Nevada and southeast California including most of Clark County and the Las Vegas Metro area. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Localized areas of blowing dust and sand. Strong crosswinds possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523>525-260900- /O.CON.KVEF.WI.Y.0011.000000T0000Z-200326T1200Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, and Twentynine Palms 151 PM PDT Wed Mar 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Much of the Mojave Desert and Morongo Basin. This includes Barstow...Yucca Valley...Landers..and Twentynine Palms. * WHEN...Until to 5 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Areas of blowing dust and sand are likely. Strong crosswinds can also be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
292 WWUS75 KVEF 260355 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 855 PM PDT Wed Mar 25 2020 CAZ522>525-NVZ016-018-020-022-260500- /O.CAN.KVEF.WI.Y.0011.000000T0000Z-200326T1200Z/ Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Northeast Clark County- Sheep Range-Las Vegas Valley-Southern Clark County- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Hayford Pk, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 855 PM PDT Wed Mar 25 2020 ...WIND ADVISORY IS CANCELLED... Winds had weakened a bit this evening over southeast California and parts of Clark County, and widespread gusts over 40 mph are no longer expected. The Wind Advisory has been cancelled. $$ NVZ017-019-261200- /O.CON.KVEF.WI.Y.0011.000000T0000Z-200326T1200Z/ Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon- Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, and Red Rock Canyon 855 PM PDT Wed Mar 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern Nye and western Clark counties, including the Spring Mountains. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Localized areas of blowing dust and sand. Strong crosswinds possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
099 WWUS75 KVEF 261158 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 458 AM PDT Thu Mar 26 2020 NVZ017-019-261300- /O.CAN.KVEF.WI.Y.0011.000000T0000Z-200326T1200Z/ Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon- Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, and Red Rock Canyon 458 AM PDT Thu Mar 26 2020 ...WIND ADVISORY IS CANCELLED... Southwest winds gusts have decreased below 30 mph early this morning around southern Nye County and the lower slopes of the Spring Mountains including Red Rock Canyon and speeds will gradually drop below 20 mph after sunrise. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 24, 2:41 PM PDT, 11 hours 20 minutes earlier.
Area forecast discussion, Mar 24, 2:41 PM PDT, 11 hours 20 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 241 PM PDT Tue Mar 24 2020 .SYNOPSIS...Periods of gusty winds can be expected the next several days, with the strongest winds likely on Wednesday. Scattered shower chances return to the Southern Great Basin and Sierra Wednesday into Thursday, with dry and warmer conditions resuming early next week. && .DISCUSSION...Southwesterly flow aloft will bring windy conditions to the area in two waves. This evening we will see windy conditions mainly in the mountains with the eastern Sierra and Spring Mountains seeing the strongest wind with gusts of 40-50 mph expected. As a storm system moves into the area Wednesday, we will see a second round of wind that will be more widespread, with mountain winds of 40-50 mph and lower elevations seeing 25-35 mph wind gusts Wednesday afternoon into the overnight hours. Precipitation with this storm system should be mainly confined to areas north and west of I-15 with a slight chance of rain in the Las Vegas Valley. Precipitation is expected to be light. Snow levels will drop to around 4000 ft Thursday morning. A couple of inches of snow are expected on Mt. Charleston with a bit more in the higher elevations of central Nye County and Lincoln County. After a ridge briefly passes the area Friday, a weak trough passes to our north over the weekend. This trough will keep us on the cool side, but shouldn't bring anything in the way of significant wind or precipitation. Once that system moves out, we will see a long-awaited return of normal to above normal temperatures early next week. && .AVIATION...For McCarran...Gusty, south to south southwest winds will prevail through this evening with speeds between 14-20 knots gusting 20 to 30 knots. Winds are expected to become more southwesterly after sunset and lower to 10 to 15 knots. Gusts could hang around overnight with intermittent periods of drop off. Slightly stronger southwest winds are expected for Wednesday afternoon closer to 20 knots gusting 30 knots. A few clouds around 10k feet will hang around during the afternoon before clearing out tonight followed by increasing high cloud coverage aoa 20k feet. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty, south to southwest winds will continue through this evening at 10-20 knots gusting 20-30 knots. Wind speeds will decrease tonight to 15 knots or less but gusts around 20 knots could linger through late tonight if not all the way into tomorrow morning. Slightly stronger southwest winds are expected on Wednesday afternoon areawide with a stronger band of winds setting up along and north of I-40 where gusts could reach up to around 25 knots gusting 35 knots; especially over and in the lee of the higher elevations. This includes the Spring Mtns. Elsewhere, winds aren't expected to be quite as strong, around 20 knots gusting up to 30 knots. FEW-SCT clouds around 10k feet this afternoon will dissipate this evening and be followed by increasing high cloud coverage going into tomorrow. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Berc AVIATION...Guillet For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2020Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.